MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the lens got stuck in the injector and that on implantation into the eye the optic was damaged / cut in the middle.The lens was explanted during the original surgery session through an enlarged incision.Post-operatively, the patient is reported to have corneal oedema.The healthcare facility has advised that the product associated with this event.Is available.Rayner has requested the return of the device for evaluation.The rayone preloaded risk analysis identifies forcing a blocked injector and inadequate lubrication as possible causes of "lens optic damage".Additionally, the rayner hydrophilic acrylic intraocular lens risk analysis identifies the following as possible causes of "physical damage to iol"; sharp edge instruments used during surgical procedure, surgical procedure incorrect: incorrect use of lens injection system, surgeon misidentifying posterior capsule creasing and cracked optic surface post injection due to dehydration of lens.Rayner is following up with its brazilian distributor to obtain additional information to facilitate further investigation of the event.The initial information received identifies that the lens did get stuck in the injector.The rayone ifu "use of rayone" section "fig 7" states ".If excessive resistance is felt this could indicate a blockage; discontinue use of the injector and iol".A review of existing vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 082198182.
 
Event or Problem Description
On (b)(6) 2023, rayner received notification from its brazilian distributor of an event that occurred during implantation of a rayone aspheric rao600c.The event description provided states that the iol got stuck in the injector and was implanted into the eye with a damaged optic necessitating explantation of the iol.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key16240363
Report Number3012304651-2023-00010
Device Sequence Number20409853
Product Code HQL
UDI-Device Identifier05029867692291
UDI-Public(01)05029867692291
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number082198182
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown